MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.Device evaluation: lens vial returned empty.No liquid or lens.Work order search: no similar claim type was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter stated that a cc4204a, +22.0 diopter, collamer single piece intraocular lens ripped during the loading process because of the injector.The reporter stated that they discarded the lens and returned the empty box to the manufacturer.There was no patient contact.The nanopoint injector was used.
 
Additional Manufacturer Narrative
Product returned in a plastic bag.Lens was returned stuck in cartridge.Visual inspection found no visible damage to device and lens stuck in cartridge.No visible damage to cartridge or injector.(b)(4).
 
Additional Manufacturer Narrative
Device evaluation: a visual inspection and a performance test were run with the present injector and cartridge.A hydrophobic iol was successfully injected under worst case scenario.This led to the conclusion that the iol was misloaded or a haptic has got pinched.The visual inspection pointed out that the trailing plate of the iol is torn.Most likely the trialing plate was pinched and therefore the iol got stuck.Method: process evaluation: device history record review found associated injector lot was manufactured within established parameters and limits.Corrected data: the lens was returned stuck in a cartridge inside a plastic bag.The lot number of the nanopoint injection system was provided.(b)(4).

Brand Name
SEE H10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6635705
Report Number2023826-2017-00968
Device Sequence Number10913159
Product Code HQL
UDI-Device Identifier00841542102438
UDI-Public00841542102438
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberCC4204A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by ManufacturerNot provided
06/27/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date06/13/2017
09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR